MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PCE60A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/3/2023.D4: batch # 584a11.Additional event information: device does not fire after battery is installed properly installed; guns and staple cartridges used due to failure, firing is not completed, no harm was done to the patient and the procedure was not affected; the surgeon considered a dead battery, replacing the electric gun and the stapler, and successfully completing the procedure.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce60a device was returned with no apparent damage and with no reload present.An attempt to perform the functional test was unsuccessful.The bailout door was removed and it was found that the part that pressed the actuator switch for the internal circuit on the bailout door was bent.The device was tested for functionality with a test battery in the straight position with a test reload and a test bailout door.It achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to how the bailout door became damaged.A manufacturing record evaluation was performed for the finished device batch number 584a11, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the surgery, could not fire.Changed the new one to complete surgery.Our customer suspect it was battery issue.There was no patient consequence reported.No additional information can be provided.

Brand Name
PWRD ECH FLEX 60MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17451931
Report Number3005075853-2023-05477
Device Sequence Number7269860
Product Code GDW
UDI-Device Identifier10705036014478
UDI-Public10705036014478
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberPCE60A
Device Lot NumberX95P9E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown